Alert archive / Texas / Tornado Warnings in 2004

Tornado Warning 29, NWS Fort Worth, TX

November 23, 2004Milam County, Texas

NWS Fort Worth, TX issued this tornado warning at Nov 23, 2004, 7:17 PM CST for Milam County, Texas. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 23, 2004, 7:17 PM CST (01:17 UTC)
Expired
Nov 23, 2004, 7:45 PM CST
In force
28 min
Issued by
NWS Fort Worth, TX
Area
Counties, with a storm outline in the text

County Milam County, TX

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 23, 5:30 PM CSTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 1.3 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2004-11-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 489 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2004-11-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -113 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
489 J/kg
Mixed-layer CIN
-34 J/kg
Mixed-layer LCL
755 m above ground
0-6 km bulk shear
76 kt
0-1 km storm-relative helicity
-113 m²/s²
0-3 km storm-relative helicity
-140 m²/s²
Significant tornado parameter
-0.4
Supercell composite
-1.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KFWD 240117
TORFWD
TXC331-240145-

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
716 PM CST TUE NOV 23 2004

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* TORNADO WARNING FOR...
  MILAM COUNTY IN SOUTH CENTRAL TEXAS

* UNTIL 745 PM CST

* AT 716 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED 
  A DEVELOPING TORNADO 11 MILES WEST OF CAMERON OR NEAR BUCKHOLTS 
  ...MOVING EAST AT 40 MPH.

* THE TORNADO IS EXPECTED TO BE NEAR...
  CAMERON AROUND 725 PM CST

DO NOT LEAVE SHELTER TO USE YOUR CAR TO OUTRUN A TORNADO. CARS ARE
EASILY TOSSED AND CRUSHED BY TORNADO WINDS.

THIS DEVELOPING TORNADO MAY BE OBSCURED BY RAIN. IF YOU WAIT UNTIL
THE TORNADO IS VISIBLE BEFORE TAKING COVER IT WILL BE TOO LATE

LAT...LON 3092 9719 3095 9715 3099 9677 3094 9677
      3090 9672 3091 9670 3087 9670 3081 9664
      3077 9718

$$

07/BB

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this tornado warning went out at Nov 23, 6:05 PM CST, 1 hour 12 minutes earlier.

Area forecast discussion, Nov 23, 6:05 PM CST, 1 hour 12 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
605 PM CST TUE NOV 23 2004

.605 PM CST UPDATE...
WE WILL ISSUE UPDATED ZONES BECAUSE OF NEW SEVERE THUNDERSTORM
WATCH. WE ALSO INCREASED THE POPS IMMEDIATELY EAST OF THE BROKEN
SQUALL LINE.  #26

&&

AVIATION DISCUSSION...
AREA OF STORMS WEST AND SOUTHWEST OF DFW AREA WILL MOVE NORTHEAST
INTO THE AREA 00-01Z.  SOME OF THESE STORMS ARE SEVERE...BUT CURRENT
THINKING IS THE STORMS WILL DECREASE SOME AFTER SUNSET.  HOWEVER...I
STILL THINK THE STRONGEER STORMS WILL BE CAPABLE OF 40KT GUSTS IN
THE DFW AREA.  59

&&

.DISCUSSION...
TODAYS INITIAL ROUND OF CONVECTION...ASSOCIATED WITH LEADING UPPER
SPEED MAX AND INCREASINGLY DIFLUENT FLOW ALOFT...HAS NOW SHIFTED
INTO EAST TEXAS...WITH ONLY ISOLATED ACTIVITY REMAINING IN THE
EASTERN ZONES. HOWEVER...QG FORCING ASSOCIATED WITH UPPER LOW
APPROACHING KLBB HAS AIDED IN DEVELOPMENT OF ANOTHER ROUND OF
SHOWERS/THUNDERSTORMS...FROM KABI SWD TO KSJT/KDRT. THIS AREA OF
CONVECTION SHOULD EXPAND EASTWARD...AS IT COMES UNDER THE INFLUENCE
OF INCREASING DIVERGENCE ALOFT BENEATH LEFT EXIT REGION OF YET
ANOTHER 100-120KT UPPER SPEED MAX. GIVEN COLD TEMPERATURES ALOFT
ASSOCIATED WITH THIS SYSTEM...MARGINALLY SEVERE HAIL WILL BE
POSSIBLE WITH THE STRONGEST CELLS...AND SEVERE THUNDERSTORM WATCH
886 HAS BEEN POSTED FOR SWRN PORTION OF THE FORECAST AREA THROUGH
24/02Z.

THE UPPER LOW IS PROGGED TO ACCELERATE EASTWARD AND DEEPEN
OVERNIGHT...AS UPPER SPEED MAX WORKS ITS WAY TO EASTERN FLANK OF THE
SYSTEM. RESULTANT SURFACE CYCLOGENESIS WILL ALLOW STRONGER WESTERLY
BOUNDARY LAYER FLOW TO SPREAD ACROSS THE AREA THIS EVENING...BEFORE
STRONG COLD ADVECTION BEGINS ON WEDNESDAY MORNING. SOME LINGERING
-RA IS POSSIBLE ACROSS THE RED RIVER VALLEY ON WEDNESDAY MORNING.
OTHERWISE...EXPECT A COOLER DAY ALONG WITH BRISK NORTHWEST WINDS. AS
SURFACE RIDGE AXIS SETTLES ACROSS NORTH TEXAS ON THURSDAY MORNING...
MINIMUM TEMPERATURES WILL LIKELY FALL BELOW FREEZING IN MANY
AREAS...ESPECIALLY NORTHEAST/NORTH AND WEST OF THE DFW METROPLEX.
PLEASANT WEATHER WILL PERSIST FOR THE REMINDER OF THURSDAY AND
FRIDAY...AS MID/UPPER FLOW REGIME REMAINS LARGELY ZONAL ACROSS NORTH
TEXAS.

A WEAK VORT MAX WILL LIKELY SPREAD CLOUDS ACROSS THE AREA BEGINNING
ON FRIDAY NIGHT...BUT QUESTIONABLE DEGREE OF MOISTURE RETURN AND
NORTHERN TRACK OF SYSTEM PRECLUDE MENTIONING POPS ATTM. THE LATEST
ECMWF/GFS ARE IN GENERAL AGREEMENT ON A STRONGER UPPER SYSTEM
APPROACHING THE AREA ON MONDAY/TUESDAY...AND HAVE MAINTAINED THE
INHERITED CHANCE POPS FOR THIS PERIOD...AS ANOTHER STRONG FRONT
LOOKS TO PUSH ACROSS THE AREA ON MONDAY.

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
TX...TORNADO WATCH UNTIL 900 PM CST TUESDAY FOR ZONES TXC001...
TXC289.

SEVERE THUNDERSTORM WATCH UNTIL 1100 PM CST TUESDAY FOR ZONES
TXC001...TXC027...TXC035...TXC085...TXC093...TXC097...TXC099...
TXC113...TXC119...TXC121...TXC139...TXC143...TXC145...TXC147...
TXC161...TXC181...TXC193...TXC213...TXC217...TXC221...TXC223...
TXC231...TXC237...TXC251...TXC257...TXC277...TXC281...TXC289...
TXC293...TXC309...TXC331...TXC333...TXC337...TXC349...TXC363...
TXC367...TXC379...TXC395...TXC397...TXC425...TXC439...TXC467...
TXC497.

&&

26
Hazardous weather outlook, Nov 23, 3:45 PM CST, 3 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
345 PM CST TUE NOV 23 2004

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-241200-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
345 PM CST TUE NOV 23 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS ALL OF NORTH
TEXAS TONIGHT.

AN UPPER LEVEL LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT WILL
MOVE ACROSS NORTH TEXAS TONIGHT AND BRING A CHANCE OF THUNDERSTORMS.
THE MAIN SEVERE WEATHER THREAT WILL BE LARGE HAIL AND DAMAGING
DOWNBURST WINDS. THE STORMS WILL END FROM WEST TO EAST OVERNIGHT AS
DRIER AND COOLER AIR FILTERS IN FROM THE WEST BEHIND A COLD FRONT.

.DAYS TWO THROUGH SEVEN...
A FEW THUNDERSTORMS WILL BE POSSIBLE ACROSS THE RED RIVER COUNTIES
OF NORTH TEXAS WEDNESDAY MORNING. THUNDERSTORM CHANCES WILL END BY
MIDDAY.

THE FIRST FREEZE OF THE SEASON IS POSSIBLE FOR ALL BUT THE SOUTHEAST
SECTIONS OF NORTH TEXAS THANKSGIVING MORNING.

THERE IS ALSO A CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS
SUNDAY AFTERNOON THROUGH TUESDAY AS ANOTHER UPPER LEVEL DISTURBANCE
MOVES ACROSS THE REGION.

.SPOTTER INFORMATION STATEMENT...
LIMITED SPOTTER ACTIVATION IS POSSIBLE ACROSS ALL OF NORTH TEXAS
THIS EVENING.

79

In the hours before

Local storm report, Nov 23, 7:02 PM CST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
702 PM CST TUE NOV 23 2004

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST   ...SOURCE....
            ..REMARKS..

0649 PM     TSTM WND DMG    10 SW TEMPLE             31.00N  97.48W
11/23/2004                  BELL                TX   LAW ENFORCEMENT

            BUS STOP BUILDING IN BARTLETT WAS BLOWN DOWN BY
            THUNDERSTORM WINDS
Local storm report, Nov 23, 7:05 PM CST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
705 PM CST TUE NOV 23 2004

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST   ...SOURCE....
            ..REMARKS..

0649 PM     HAIL            HOLLAND                  30.88N  97.40W
11/23/2004  0.88 INCH       BELL                TX   LAW ENFORCEMENT

            NICKEL SIZE HAIL REPORTED IN HOLLAND
Local storm report, Nov 23, 7:07 PM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
707 PM CST TUE NOV 23 2004

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST   ...SOURCE....
            ..REMARKS..

0700 PM     HAIL            HOLLAND                  30.88N  97.40W
11/23/2004  2.75 INCH       BELL                TX   EMERGENCY MNGR

            BASEBALL SIZE HAIL REPORTED IN HOLLAND
Special weather statement, Nov 23, 7:08 PM CST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
708 PM CST TUE NOV 23 2004

TXZ159-240145-

MCLENNAN-
708 PM CST TUE NOV 23 2004

...SIGNIFICANT WEATHER UPDATE...

AT 708 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A
STRONG THUNDERSTORM 3 MILES SOUTHEAST OF BEVERLY HILLS...OR 3 MILES
NORTH OF ROBINSON...MOVING NORTHEAST AT 35 MPH.

BELLMEAD...BEVERLY HILLS...HEWITT...LACY-LAKEVIEW...NORTHCREST...
ROBINSON...WACO...WEST AND WOODWAY ARE IN THE PATH OF THIS STORM.

HALF INCH HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.
Local storm report, Nov 23, 7:11 PM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
711 PM CST TUE NOV 23 2004

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST   ...SOURCE....
            ..REMARKS..

0705 PM     HAIL            HEWITT                   31.45N  97.19W
11/23/2004  1.50 INCH       MCLENNAN            TX   LAW ENFORCEMENT

            QUARTER TO HALF DOLLAR SIZE HAIL REPORTED IN HEWETT
Local storm report, Nov 23, 7:12 PM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
712 PM CST TUE NOV 23 2004

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST   ...SOURCE....
            ..REMARKS..

0705 PM     HAIL            ROGERS                   30.93N  97.23W
11/23/2004  0.88 INCH       BELL                TX   EMERGENCY MNGR

            DIME TO NICKEL SIZE HAIL REPORTED IN ROGERS

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 23, 6:05 PM CSTSevere Thunderstorm WarningFWDSomervell40 min
Nov 23, 6:36 PM CSTSevere Thunderstorm WarningFWDBell54 min
Nov 23, 6:59 PM CSTSevere Thunderstorm WarningFWDFalls, Milam61 min
Nov 23, 7:40 PM CSTSevere Thunderstorm WarningFWDRobertson65 min
Nov 23, 7:50 PM CSTFlash Flood WarningFWDRobertson3 hr

Nearby

Tornado Warnings in Texas, 2004Every tornado warning in 2004Tornadoes in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.